Alert archive / Ohio / Flash Flood Warnings in 2006

Flash Flood Warning 37, NWS Cleveland, OH

July 14, 2006Knox County, Ohio

NWS Cleveland, OH issued this flash flood warning at Jul 14, 2006, 9:31 PM EDT for Knox County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2006, 9:31 PM EDT (01:31 UTC)
Expired
Jul 15, 2006, 12:30 AM EDT
In force
3 hr
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Knox County, OH

The radar

The Cleveland radar (KCLE), 129 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2006-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 495 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2006-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
495 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1067 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCLE 150134
FFWCLE
OHC083-150430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
931 PM EDT FRI JUL 14 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KNOX COUNTY IN NORTH CENTRAL OHIO
  THIS INCLUDES THE CITY OF MOUNT VERNON

* UNTIL 1230 AM EDT

* AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT AROUND 2 INCHES OF RAIN FELL BETWEEN 830 PM AND 930 PM...WITH 
THE HEAVIEST RAIN IN THE MOUNT VERNON AREA. SPOTTERS REPORTED THAT 
CENTER RUN WAS ABOVE BANKFULL AND WATER WAS ON ROUTE 768. ALTHOUGH 
THE HEAVIEST RAIN HAS STOPPED...FLASH FLOODING IS POSSIBLE ACROSS 
THE COUNTY...ESPECIALLY IN MOUNT VERNON.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT 
VERNON...GAMBIER...FREDERICKTOWN AND DANVILLE

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN

LAT...LON 4024 8248 4026 8246 4028 8274 4033 8274
      4035 8263 4048 8264 4049 8262 4055 8264
      4056 8219 4023 8220

$$

MRD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 8:10 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 14, 8:10 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
810 PM EDT FRI JUL 14 2006

.SHORT TERM UPDATE (TONIGHT)...
WILL UPDATE TO TRIM THE WATCH.
&&

.SHORT TERM (TONIGHT THROUGH SAT AFTERNOON)...

CONVECTION IS DEVELOPING AND MOVING INTO THE REGION AT THIS TIME.
CAPE HAS RISEN TO AROUND 3000 J/KG OVER THE WESTERN THIRD WITH ABOUT
20 KNOTS OF 0-6KM SHEAR O-1KM SHEAR IS RATHER WEAK. WATER VAPOR
IMAGERY SHOWES THE REGION IN A MOISTURE PLUME OVER THE AREA SO HEAVY
RAIN IS ONCE AGAIN A THREAT WITH THE DEVELOPING STORMS WITH FLASH
FLOODING A POSSIBILITY. SEVERE WEATHER POTENTIAL MAY BE CONFINED TO
WET MICRO DOWNBURT WINDS. AREA COVERAGE OF THE HEAVY RAIN MAY BE
CONFINED TO THE FAR NORTHWEST NEAR TOL SO WL HOLD OFF ON A FF WATCH.
THIS ACTIVITY SHOULD DIMINISH AROUND MIDNIGHT AS THE MCV MESOSCALE
CONVECTIVE VORTICITY MOVES THROUGH THE REGION. HEIGHTS WILL THEN
BEGIN TO RISE SO STABLE WARMING CONDITIONS WILL DEVELOP AND CONTINUE
INTO SUNDAY.  GUIDANCE TEMPS LOOK REASONABLE WITH MINOR CHANGES.
POPS FOR TONIGHT WILL BE CUT SLIGHTLY.

&&

.LONG TERM (MONDAY THROUGH FRIDAY)...

LITTLE CHANGE TO EXTENDED FROM YESTERDAYS THINKING AS HOT HUMID
CONDITONS ARE EXPECTED TO PERSIST THROUGH MOST OF THE WEEK AS RIDGE
PERSIST ACROSS THE CENTRAL AND EASTERN STATES WITH WESTERLIES
CONFINED TO THE NORTHERN TIER OF STATES.

THE HOTEST TEMPERATURES OF THE SUMMER SO FAR ARE EXPECTED SUNDAY AND
MONDAY ACROSS THE REGION WITH TEMPS WELL INTO THE 90S ESPECIALLY
WEST OF CLE. A LAKE BREEZE MAY KEEP THE IMMEDIATE LAKE SHORE IN THE
UPPER 80S BUT THE REMAINDER OF THE REGION WILL FEEL THE HEAT.

A WEAK FRONTAL BOUNDARY MAY REACH SOUTH ENOUGH TO COOL THE REGION
SLIGHTLY ON WED BUT LIFT NORTH ON THURSDAY. A MORE SIGNIFICANT
BOUNDARY MAY CROSS THE REGION ON FRIDAY AND BRING SOME COOLING. THE
ECMWF AND THE GFS BEGIN TO DIVERGE ABOUT MIDWEEK SO THE DETAILS ARE
UNCERTAIN. WITH HIGH CAPE ENVIRONMENT ALONG WITH INCREASE WESTERLY
FLOW ALOFT TOWARD THE END OF THE WEEK FAST MOVING ORGANIZED
THUNDERSTORM OUTBREAKS ARE POSSIBLE.

&&

.AVIATION(18Z-18Z)...
SOME POP UP STORMS ARE TRYING TO DEVELOP...BUT THERE IS STILL A WEAK
CAP ACROSS THE REGION WHICH IS KEEPING THE STORMS FROM BECOMING TOO
WIDESPREAD. THE LIFTED CONDENSATION LEVEL IS VERY LOW TODAY (<2500
FT)...WHICH IS CAUSING THE CLOUD BASES TODAY TO BE AROUND 2500 FT.
CANNNOT RULE OUT SOME MVFR CIGS THIS AFTN...BUT IN GENERAL AM
THINKING THAT CONDITIONS WILL REMAIN VFR AHD OF THE STORMS OVER
INDIANA. AM THINKING THAT THE MAIN ACTION WILL BE FROM THE MCV OVR
NRN INDIANA. EXPECT THIS ACTIVITY TO MOVE EAST AND BUILD SOUTHWARD
TOWARD THE BETTER INSTABILITY. THIS ACTIVITY SHOULD MOVE THRU THE
REGION LATER THIS AFTERNOON INTO TONIGHT. WL BRING ALL SITES TO IFR
WITH TSRA AS THE STORMS MOVE THRU. DO NOT HAVE ENOUGH CONFIDENCE TO
BRING ANY POP UP STORMS INTO THE AREA TERMINALS EARLIER...BUT THIS
WILL HAVE TO BE WATCHED. DRYING SHOULD MOVE INTO THE AREA SATURDAY
MORNING BRINGING CONDITIONS BACK TO VFR.

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.
&&

SHORT TERM UPDATE...TK
SHORT TERM...REL
LONG TERM...REL
AVIATION...MRD
Hazardous weather outlook, Jul 14, 12:34 PM EDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
1234 PM EDT FRI JUL 14 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-151200-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
1234 PM EDT FRI JUL 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE
REGION...ESPECIALLY WEST OF A CLEVELAND TO MILLERSBURG LINE. STRONG
THUNDERSTORMS ARE EXPECTED TO MOVE EAST ACROSS THE AREA LATE TODAY
AND TONIGHT...PRODUCING STRONG WINDS...FREQUENT LIGHTNING AND
POSSIBLE HAIL. IN ADDITION...LOCALLY HEAVY RAINS ARE EXPECTED AND
COULD CAUSE FLOODING...ESPECIALLY IN AREAS THAT HAVE HAD FLOODING
PROBLEMS RECENTLY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE HOTTEST STRETCH OF WEATHER SO FAR THIS SUMMER IS EXPECTED TO
OCCUR BY LATE THIS WEEKEND THROUGH AT LEAST THE MIDDLE OF NEXT
WEEK WITH HIGH TEMPERATURES AROUND OR ABOVE 90 DEGREES IN MOST
PLACES ALONG WITH HIGH HUMIDITY LEVELS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON INTO TONIGHT.

MRD

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:28 PM EDTFlash Flood WarningCLEMarion, Morrow3 hr
Jul 14, 8:30 PM EDTFlash Flood WarningCLERichland4 hr
Jul 14, 8:50 PM EDTTornado WarningCLEKnox37 min

Nearby

Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.